Main Forums > Positive Women


(1/2) > >>

 >:(   Is anyone experiencing menopausal symptoms?  Like hot flashes, night sweats etc.?  My doctor put me on some type of birth control pills to try to regulate my periods, but they still last like two-two and a half weeks.  And he told me I have to quit smoking while using them.  Is anyone experiencing any problems related to this?

Hi Betty, and welcome to the forums.

Have you had your FSH (follicle-stimulating hormone) and LH (luteinizing hormone) levels checked? Those were some of the first things my doc checked when I started complaining of heavy, marathon periods. As my levels were normal, he said it meant my problem wasn't menopause-related.

I get night-sweats sometimes, but they seem to be hiv-related. I don't get the hot flashes.

If you're a smoker and of an age where menopause might be a factor, your doctor should not put you on one of the pills where blood-clots are a danger. My doctor told me he wouldn't put me on one of these pills even if I quit smoking, due to my age. (I'm 44 - he told me that at age 43)

I am going to have something called a Marina Coil fitted sometime soon. It's part IUD, part slow release hormone, like the implants they put under your skin. I'm told that the release is localised where it can directly affect your ovaries and so doesn't carry with it the blood-clotting potential side-effect. Allegedly, the first period you get after having this coil fitted is heavy, but they decrease from there on out until many women don't have a period at all. (I'm really looking forward to that!)

I have suspicions that heavy periods are a side-effect of having hiv. I've talked to so many positive women who have this problem, both on and off the meds. (I'm ten years poz, treatment naive) It seems to me to be a much higher proportion of positive women than negative women with this problem, but as far as I know, there hasn't been a single scrap of research into this. Typical, eh?

When I get the Marina Coil fitted, I'll start a thread about it. ;)


Queen Tokelove:
Hmmm, I have been wondering the same thing. I think I have hit pre-menopause. I get hot flashes on occassion. And I use to have those marathon periods that Ann spoke about, mine would usually last about 2 weeks. It made me concerned because I am anemic and thought that was a lot of blood to lose. The ER put me on a birth control pill til I got to see my gyn. He took me off the pill and put me on the depo shot which I just love. No periods, no bitchiness, nothing.

I'll ask my doctor about the depo shot!  Thanks for the advice!

Queen Tokelove:
No problem, Betty. I hope it works for you....


[0] Message Index

[#] Next page

Go to full version